MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. VASCURE FOR VASCULAR REPAIR; PATCH, PLEDGET-INTRACARDIAC-DXZ

AZIYO BIOLOGICS, INC. VASCURE FOR VASCULAR REPAIR; PATCH, PLEDGET-INTRACARDIAC-DXZ
Model Number CMCV-013-609
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pseudoaneurysm (2605)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Email received from sales rep: "patient presented 10 years after initial surgery [for carotid repair with vascure] with asymptomatic pseudoaneurysm 2.5cm.During a modified tcar (transcarotid artery revascularization) procedure, a stent was placed through a catheter; vascure patch was not removed." pseudoaneurysm described as on the edge of patch and not in the middle.Physician stated that he was not sure it had anything to do with aziyo patch but considered this "atypical" and "consistent with long term patch data that patches can become aneurysmic".Patient had no reported comorbidities and is doing well.
 
Additional Manufacturer Narrative
The specific cause of the pseudoaneurysm cannot be conclusively established.The site was not reopened and the implant remained in place.The physician was not able to identify if the pseudoaneurysm was at the margin of the original implant as opposed to in the same arterial site.The original surgery itself, with the opening of the artery and the placement of a patch, which is sutured to the patient's native tissue, could have contributed to the event.The fact that the patch was in place for ten years, in a high flow, high-pressure location could have contributed to the failure of the patch to completely remodel or for the anastomosis (suture) to fail over time.However, it is more likely that this was not a patch failure, as the patch should have been fully remodeled in the ensuing ten years."pseudoaneurysm" is a known potential complication associated with the use of the patch and is reflected in the instructions for use, distributed with the vascure for vascular repair device.

Brand Name
VASCURE FOR VASCULAR REPAIR
Common Device Name
PATCH, PLEDGET-INTRACARDIAC-DXZ
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
Manufacturer (Section G)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
Manufacturer Contact
michael hennick
1100 old ellis road
ste 1200
roswell, GA 30076
MDR Report Key15714373
Report Number3005619880-2022-00018
Device Sequence Number17374397
Product Code DXZ
UDI-Device Identifier00859389005140
UDI-Public00859389005140
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K140789
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCMCV-013-609
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Initial Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale